Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 29, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 15, 2015, 7:27 PM EDT for Clay County, Sullivan County, Vigo County, Indiana. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2015, 7:27 PM EDT (23:27 UTC)
- Expired
- May 15, 2015, 8:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, IN, Sullivan County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 96 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 7:45 PM EDT | TSTM WND GST 65 | 9 Sse Terre Haute, IN | SMALL TREE LIMBS DOWN. LOCATION IS US 41 AND OREGON CHURCH ROAD |
| May 15, 7:45 PM EDT | HAIL 0.7 | 9 Sse Terre Haute, IN | SMALL TREE LIMBS DOWN. LOCATION IS US 41 AND OREGON CHURCH ROAD |
| May 15, 7:46 PM EDT | TSTM WND GST 60 | 5 E Terre Haute, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
299 WUUS53 KIND 152327 SVRIND INC021-153-167-160000- /O.NEW.KIND.SV.W.0029.150515T2327Z-150516T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 727 PM EDT FRI MAY 15 2015 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CLAY COUNTY IN WEST CENTRAL INDIANA... NORTHEASTERN SULLIVAN COUNTY IN SOUTHWEST INDIANA... SOUTHEASTERN VIGO COUNTY IN WEST CENTRAL INDIANA... * UNTIL 800 PM EDT * AT 725 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH OF SULLIVAN...AND MOVING NORTHEAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...TRAINED WEATHER SPOTTERS. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... PIMENTO...RILEY...CORY...SALINE CITY AND SEELYVILLE. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 10 AND 21. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3952 8730 3938 8702 3914 8739 3923 8751 TIME...MOT...LOC 2327Z 216DEG 26KT 3927 8741 HAIL...<.75IN WIND...60MPH $$ KOCH
2 follow-up statements
133 WWUS53 KIND 152342 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 742 PM EDT FRI MAY 15 2015 INC021-153-167-160000- /O.CON.KIND.SV.W.0029.000000T0000Z-150516T0000Z/ VIGO IN-SULLIVAN IN-CLAY IN- 742 PM EDT FRI MAY 15 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL CLAY...NORTHEASTERN SULLIVAN AND SOUTHEASTERN VIGO COUNTIES UNTIL 800 PM EDT... AT 741 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF TERRE HAUTE...AND MOVING NORTHEAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...TRAINED WEATHER SPOTTERS. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... RILEY...CORY...SALINE CITY AND SEELYVILLE. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 10 AND 21. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3952 8730 3938 8702 3914 8739 3923 8751 TIME...MOT...LOC 2342Z 216DEG 26KT 3938 8734 HAIL...<.75IN WIND...60MPH $$ KOCH
148
WWUS53 KIND 152352
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
752 PM EDT FRI MAY 15 2015
INC021-153-160002-
/O.CAN.KIND.SV.W.0029.000000T0000Z-150516T0000Z/
SULLIVAN IN-CLAY IN-
752 PM EDT FRI MAY 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLAY AND NORTHEASTERN
SULLIVAN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED
AREA.
LAT...LON 3942 8737 3943 8737 3952 8730 3949 8724
3948 8724 3943 8724 3939 8732 3941 8738
TIME...MOT...LOC 2352Z 216DEG 26KT 3945 8732
$$
INC167-160000-
/O.CON.KIND.SV.W.0029.000000T0000Z-150516T0000Z/
VIGO IN-
752 PM EDT FRI MAY 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
VIGO COUNTY UNTIL 800 PM EDT...
AT 749 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TERRE HAUTE...
AND MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SEELYVILLE.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 10 AND 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3942 8737 3943 8737 3952 8730 3949 8724
3948 8724 3943 8724 3939 8732 3941 8738
TIME...MOT...LOC 2352Z 216DEG 26KT 3945 8732
HAIL...0.75IN
WIND...60MPH
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 6:42 PM EDT, 45 minutes earlier.
Area forecast discussion, May 15, 6:42 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 642 PM EDT FRI MAY 15 2015 .UPDATE... THE AVIATION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 143 PM EDT FRI MAY 15 2015 EASTERN US RIDGE TO AMPLIFY SOME AS LARGE UPPER TROUGH OVER THE WESTERN US MOVES INTO THE MIDWEST EARLY NEXT WEEK AND TO SE CANADA MID WEEK. SHORT WAVE TROUGHS ROTATING OUT OF THE BASE OF THIS TROUGH AND UP THE BACKSIDE OF THE RIDGE WILL PRODUCE OCCASIONAL PERIODS FOR SCATTERED STORMS IN INDIANA INTO MONDAY. CANADIAN HIGH PRESSURE WILL BUILD IN BY TUESDAY AND PROVIDE A DRY AND COOLER SPELL BEFORE NEXT LARGE TROUGH DIGS INTO THE WEST COAST AND ARRIVES HERE FOR MEMORIAL WEEKEND. ABOVE NORMAL TEMPS AND MORE HUMID WEATHER INTO MONDAY TO BE FOLLOWED BY NEAR NORMAL TEMPS TUESDAY INTO FRIDAY. && .NEAR TERM /TONIGHT/... ISSUED AT 143 PM EDT FRI MAY 15 2015 FORECAST ISSUE IN TIMING AND COVERAGE OF PRECIPITATION. COMBINING MODEL SOLUTIONS WITH CURRENT SATELLITE AND RADAR SUGGESTS COUPLE MAIN AREAS FOR RAIN TONIGHT. ONE RAIN AREA DEVELOPS MAINLY NORTH OF OUR AREA TIED TO SHORT WAVE AXIS LIFTING NE ACROSS KS INTO NW MO THIS EVENING AND TIES TO SURFACE WARM FRONTAL DEVELOPMENT AND E-W PRECIP BAND. SECOND TIES TO CURRENT ARKANSAS CONVECTION WITH MORE SUBTLE UPPER TROUGH THAT WILL DAMPEN SOME AS IT MOVES NE TOWARDS INDIANA. FEATURES ARE SUBTLE AND SUGGEST WHAT PRECIPITATION THAT DOES FORM WOULD BE SCATTERED IN NATURE. MOS POPS IN 70S OR LIKELY CATEGORY SEEM A BIT HIGH BUT AT THE SAME TIME MANY AREAS SHOULD EXPERIENCE SOME RAIN BY DAYBREAK BUT NOT A LOT. WILL MATCH WITH ADJACENT OFFICE POPS AS BEST AS POSSIBLE. CURRENT MIN TEMPS FORECAST IN MID 60S ALIGNS WITH LATEST GUIDANCE AND WILL BE FOLLOWED. && .SHORT TERM /SATURDAY THROUGH MONDAY/... ISSUED AT 143 PM EDT FRI MAY 15 2015 SAME PRECIP ISSUES STILL APPLY AND WILL COMBINE INTERPRETATION OF MODEL CONSENSUS AND CURRENT RADAR TO TRY AND TIME RAIN EVENTS. MOST MODELS HINT AT REMNANT FRIDAY NIGHT RAINS TO LINGER ACROSS CENTRAL INDIANA INTO MID OR LATE MORNING. MEANWHILE SHORT WAVE TROUGH OVER ERN TX TIED TO CURRENT CONVECTION THERE IS FORECAST BY MOST MODELS TO LIFT NE INTO OUR AREA BY LATE AFTERNOON. THUS THE THOUGH IS FOR TWO RAIN PERIODS...MORNING ONE ENDING SOUTHWEST TO NORTHEAST THEN AFTERNOON ROUND ARRIVING MID AFTERNOON SW AND SPREADING TO NE COUNTIES BY END OF THE AFTERNOON. SEVERAL MODELS INDICATE HIGHER PRECIP AMOUNTS TO OCCUR SOUTHERN COUNTIES ON SOUTH TO THE OHIO RIVER SO WILL FOLLOW THAT THOUGHT WITH HIGHEST POPS IN SOUTHERN COUNTIES. DESPITE OVERCAST SKY MOS GUIDANCE STILL FEEL THE DRY HOURS SATURDAY WILL SHOW BREAKS IN CLOUDS. LATEST MOS MAX TEMP GUIDANCE SATURDAY SUGGESTS CLOUDS MAY KEEP 80S AWAY. WILL BACK OFF MAYBE A DEGREE FROM CURRENT FORECAST. SATURDAY NIGHT THAT SHORT WAVES LIFTS NE ACROSS OUR AREA. FEEL 6 HOUR MAV MOS POPS HAVE BEST HANDLE ON RAIN TIMING WITH HIGHEST THREAT IN EVENING AS WAVE PASSES THROUGH DROPPING OFF LATE SUNDAY NIGHT. THREAT ALSO APPEARS BEST ACROSS SOUTH HALF OF AREA AGAIN. WILL ADJUST POPS BASED ON THE ABOVE. SATURDAY NIGHT TEMPS...AGAIN CURRENT MIN TEMP FORECAST APPEARS IN LINE WITH LATEST DATA. SUNDAY...REMNANTS OF SATURDAY NIGHT SEVERE CONVECTION APPROACHING MISSISSIPPI RIVER AT DAYBREAK WILL BE IN A WEAKENING AND DRYING MODE AS IT ENTERS INDIANA MID AND LATE AFTERNOON. SUNSHINE WARMING TEMPS TO LOWER 80S WILL DESTABILIZE AIR ENOUGH WHILE WIND SHEAR SHOULD BE SUFFICIENT TO DEVELOP STORMS. LIMITED MOISTURE SUGGESTS STORM DEVELOPMENT SCATTERED IN COVERAGE ALONG THE RH AXIS IS IT MOVES IN AS OPPOSED TO SOLID LINE. && .LONG TERM /|MONDAY NIGHT THROUGH FRIDAY/... ISSUED AT 206 PM EDT FRI MAY 15 2015 EXTENDED RANGE MODELS HAVE A MID/UPPER LEVEL TROUGH OVER THE EXTREME WESTERN U.S. WITH A DEEP MID/UPPER LOW OVER EASTERN CANADA. THAT LEAVES RIDGING EXTENDING MOSTLY FROM THE ERN PLAINS NORTHWEST INTO SASKATCHEWAN AND ALBERTA. THEREFORE...HIGH PRESSURE WILL DOMINATE THOUGH MUCH OF THIS PERIOD AT THIS TIME. THIS ALSO MEANS MAINLY PLEASANT WEATHER ACROSS CENTRAL INDIANA CAN BE EXPECTED. TEMPERATURES ARE EXPECTED TO BE JUST BELOW NORMAL IN THE MID/UPPER 60S AND LOWS IN THE UPPER 40S TO AROUND 50 DURING THE PERIOD. && .AVIATION /DISCUSSION FOR 160000Z TAF ISSUANCE/... ISSUED AT 642 PM EDT FRI MAY 15 2015 RADAR TRENDS THUNDERSTORMS WILL BE NEAR OR AT THE LAF AND HUF TERMINALS AT THE START OF THE TAF PERIOD AND BMG AND IND AN HOUR OR TWO LATER. UPSTREAM LIGHTNING STRIKES WERE DECREASING A BIT...BUT THERE STILL WILL BE PLENTY OF INSTABILITY TONIGHT. BEST COURSE OF ACTION WILL BE 2 HOUR TEMPO GROUPS. COULD SEE MORE THUNDERSTORMS OVERNIGHT COME UP FROM ARKANSAS AND THE LOUISIANA AND NORTHEAST TEXAS PER THE RAPID REFRESH...BUT CONFIDENCE IN TIMING AND COVERAGE IS NOT AS GREAT...SO WILL ONLY GO WITH PROB30 GROUPS AFTER 06Z AND AGAIN TOMORROW AFTERNOON. FLYING CONDITIONS THIS EVENING SHOULD BE MOSTLY VFR EXCEPT PERHAPS MVFR OR WORSE IN THUNDERSTORMS. HOWEVER...MODEL RH TIME SECTIONS AND SREF MVFR CEILING PROBABILITIES SUGGEST SHOULD SEE MOSTLY MVFR CEILINGS IN THE 09Z-16Z TIME FRAME EVEN AWAY FROM STORMS. WINDS SHOULD STAY UP ENOUGH TONIGHT TO KEEP FOG FROM BEING A CONCERN. WINDS SHOULD BE SOUTH 4 TO 8 KNOTS TONIGHT AND SOUTH AROUND 10 KNOTS TOMORROW AFTERNOON. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...TUCEK NEAR TERM...TUCEK SHORT TERM...TUCEK LONG TERM....TDUD AVIATION...MK VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 15, 4:16 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 416 PM EDT FRI MAY 15 2015 INZ021-028>031-035>049-051>057-060>065-067>072-162030- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 416 PM EDT FRI MAY 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND TONIGHT. A FEW STRONG STORMS ARE POSSIBLE. BUT WE ARE NOT EXPECTING ANY OUTBREAKS OF SEVERE WEATHER. HAZARDS: LIGHTNING...GUSTY WINDS...SMALL HAIL. TIMING: THUNDERSTORMS ARE POSSIBLE ANYTIME. HOWEVER BEST CHANCES OF A STRONG THUNDERSTORM WILL BE THIS AFTERNOON. DISCUSSION: WE WILL REMAIN UNDER A MOIST SOUTHERLY FLOW. DAYTIME HEATING WILL CAUSE OUR AIR MASS TO BECOME MORE UNSTABLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH MONDAY. THEN DRY AND COOLER WEATHER WILL OCCUR AFTER MONDAY. WE ARE NOT EXPECTING ANY OUTBREAKS OF SEVERE WEATHER. BUT LIGHTNING CAN BE A HAZARD WITH ANY THUNDERSTORM. DISCUSSION: LOW PRESSURE OVER THE ROCKIES WILL MOVE INTO THE NORTHERN PLAINS BY SATURDAY AND INTO THE GREAT LAKES BY MONDAY. A COLD FRONT WILL MOVE ACROSS OUR REGION MONDAY AND DRY AND COOLER WEATHER WILL OCCUR MONDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
In the hours before
Special weather statement, May 15, 5:33 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
533 PM EDT FRI MAY 15 2015
INZ029-035-036-152215-
FOUNTAIN-MONTGOMERY-TIPPECANOE-
533 PM EDT FRI MAY 15 2015
...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN FOUNTAIN...NORTHERN
MONTGOMERY AND SOUTHWESTERN TIPPECANOE COUNTIES UNTIL 615 PM EDT...
AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF VEEDERSBURG...OR 14 MILES
WEST OF CRAWFORDSVILLE...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CRAWFORDSVILLE...
HILLSBORO...
MELLOTT...
WAYNETOWN...
WINGATE...
NEW RICHMOND...
LINDEN...
DARLINGTON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4032 8686 4010 8671 3995 8717 3995 8720
4011 8731
TIME...MOT...LOC 2133Z 243DEG 15KT 4007 8714
KOCHSpecial weather statement, May 15, 7:12 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
712 PM EDT FRI MAY 15 2015
INZ028-029-160000-
TIPPECANOE-WARREN-
712 PM EDT FRI MAY 15 2015
...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN TIPPECANOE AND
NORTHEASTERN WARREN COUNTIES UNTIL 800 PM EDT...
AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF OXFORD...OR 14 MILES SOUTH OF
FOWLER...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PINE VILLAGE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4056 8680 4033 8724 4041 8735 4048 8728
4048 8710 4056 8710 4057 8709
TIME...MOT...LOC 2312Z 226DEG 22KT 4043 8725
KOCHSpecial weather statement, May 15, 7:18 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
718 PM EDT FRI MAY 15 2015
INZ051-052-060-160000-
CLAY-SULLIVAN-VIGO-
718 PM EDT FRI MAY 15 2015
...STRONG THUNDERSTORM ADVISORY FOR CENTRAL CLAY...NORTHEASTERN
SULLIVAN AND SOUTHEASTERN VIGO COUNTIES UNTIL 800 PM EDT...
AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF SULLIVAN...OR 19 MILES SOUTH OF
TERRE HAUTE...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BRAZIL...
FARMERSBURG...
HYMERA...
PIMENTO...
RILEY...
CLAY CITY...
CORY...
SALINE CITY...
CENTER POINT...
BOWLING GREEN...
STAUNTON...
KNIGHTSVILLE...
HARMONY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3957 8710 3949 8701 3948 8701 3948 8700
3943 8694 3936 8694 3934 8699 3934 8705
3930 8706 3910 8745 3921 8754
TIME...MOT...LOC 2318Z 229DEG 23KT 3921 8741
KOCHSpecial weather statement, May 15, 7:21 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 721 PM EDT FRI MAY 15 2015 INZ052-053-060-061-160000- CLAY-GREENE-OWEN-SULLIVAN- 721 PM EDT FRI MAY 15 2015 ...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN CLAY...NORTHWESTERN GREENE...SOUTHWESTERN OWEN AND EASTERN SULLIVAN COUNTIES UNTIL 800 PM EDT... AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LINTON...OR 27 MILES SOUTH OF TERRE HAUTE... MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SPENCER... JASONVILLE... COALMONT... COAL CITY... CLAY CITY... PATRICKSBURG... FREEDOM... MCCORMICKS CREEK STATE PARK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3943 8694 3928 8674 3899 8717 3913 8734 TIME...MOT...LOC 2321Z 218DEG 18KT 3911 8718 KOCH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 5:33 PM EDT | Special Weather Statement | IND | Fountain | 42 min |
| May 15, 7:12 PM EDT | Special Weather Statement | IND | Tippecanoe | 48 min |
| May 15, 7:18 PM EDT | Special Weather Statement | IND | Clay | 42 min |
| May 15, 7:21 PM EDT | Special Weather Statement | IND | Owen | 39 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.